MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN
Catalog Number 03P36-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot/serial number was not provided by the customer; therefore, only a partial udi is known an evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in-process.
 
Event or Problem Description
The customer observed a falsely elevated afp result for one patient while using the architect afp assay.The customer provided the following data (ng/ ml): (b)(6) 2017: sid (b)(6): initial: 50.89, retest after centrifugation: 31.11.The specimen from (b)(6) 2017 was retested on (b)(6) 2017: retests: 6.28 and 6.01 a second specimen was tested on (b)(6) 2017: initial 4.11 ng/ml there was no adverse impact to patient management reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, design history record (dhr) review, and a review of labeling.Tracking and trending did not identify an adverse trend or any atypical complaint activity.The dhr review did not identify any potential non-conformances, non-conformances or deviations related to the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information a deficiency of the architect afp reagent, list 03p36, was not identified.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6755014
Report Number3008344661-2017-00072
Device Sequence Number131782
Product Code LOK
UDI-Device Identifier00380740081317
UDI-Public00380740081317
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P36-25
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1